Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 72, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 17, 2006, 2:40 PM MDT for Grant County, New Mexico. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2006, 2:40 PM MDT (20:40 UTC)
- Expired
- Aug 17, 2006, 4:15 PM MDT
- In force
- 95 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 155 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 172045
FFWEPZ
NMC017-172215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
240 PM MDT THU AUG 17 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRANT COUNTY IN NEW MEXICO
* UNTIL 415 PM MDT
* AT 230 PM MDT...A SPOTTER IN HURLEY REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA WITH 2 TO 3 INCHES OF
RAIN ALONG WITH EXTENSIVE FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURLEY
AND BAYARD
WHILE RAINFALL IS EXPECTED TO DECREASE DURING THE NEXT HOUR
FLOOD CONDITIONS MAY PERSIST AFTER THE RAIN STOPS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS AND AREA ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3272 10821 3262 10809 3263 10772 3284 10779
3278 10807
$$
MACBLAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:22 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Aug 17, 3:22 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 322 AM MDT THU AUG 17 2006 .SYNOPSIS... MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HEAVIEST RAINFALL WILL BE MAINLY MOUNTAINS AND LOWLANDS EAST OF RIO GRANDE. LOCALIZED FLOODING POSSIBLE FROM ANY STORMS THAT MAY FORM. MOISTURE WILL REMAIN IN THE REGION THROUGH SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. DRIER CONDITIONS POSSIBLE FOR THE FIRST PART OF NEXT WEEK AS MOISTURE SHIFTS WEST AND HIGH PRESSURE BUILDS OVER THE REGION. && .DISCUSSION... WITH RAINS HAVING ENDED AND SKIES CLEARED OVER PORTIONS OF THE FORECAST AREA EARLY THIS MORNING...SATURATED GROUND CONDITIONS...LIGHT WINDS AND HIGH RELATIVE HUMIDITY MAY LEAD TO SOME PATCHY EARLY MORNING FOG OR A LOW STRATUS CLOUD DECK TO FORM DURING THE MORNING HOURS. BY MID DAY THE FOG WILL BE GONE AND SCATTERED SHOWERS AND THUNDERSTORMS WILL START TO FORM AGAIN. THE MAIN AXIS OF THE MOISTURE PLUME AND THE UPPER LOW THAT TRIGGERED YESTERDAYS STORMS IS SHIFTING TO THE EAST. STORMS MAY NOT BE AS WIDESPREAD OR NUMEROUS AS THE PREVIOUS DAYS. HOWEVER PLENTY OF MOISTURE REMAINS TO FUEL NEW SHOWERS AND THUNDERSTORMS TODAY AND WITH CLEARING SKIES...DAY TIME HEATING MAY BE ENOUGH TO GET THUNDERSTORMS GOING TODAY. WITH THE EASTWARD SHIFT OF THE MOISTURE PLUME...THE HEAVIEST RAIN EVENTS WILL BE MOUNTAINS AND LOCATIONS ALONG AND MAINLY EAST OF THE RIO GRANDE. WITH THE SATURATED CONDITIONS ACROSS THE AREA...EVEN MODERATE RAIN SHOWERS MAY CAUSE SOME LOCALIZED FLOODING. WILL EXTEND THE FLASH FLOOD WATCH ANOTHER 24 HOURS TO EARLY FRIDAY MORNING FOR THE ENTIRE FORECAST AREA. MODELS PROJECT THE MAIN AXIS OF THE MOISTURE PLUME TO REMAIN MAINLY EAST ON FRIDAY BUT IT WILL THEN SHIFT BACK OVER THE FORECAST AREA ON SATURDAY AS THE HIGH TO THE EAST STRENGTHENS AND A WEAK EASTERLY WAVE APPROACHES THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL BE POSSIBLE THROUGH SUNDAY WITH THE ABUNDANT MOISTURE REMAINING IN THE REGION. BY MONDAY THE AREA MAY BEGIN TO GET A BREAK FROM ALL THE RAIN AS MOISTURE PLUME SHIFTS FURTHER WEST INTO ARIZONA AND A HIGH BEGINS TO BUILD OVER THE STATE. THE DRYING TREND CONTINUES ON TUESDAY THROUGH NEXT THURSDAY WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL WARMER AS WELL. && .AVIATION...VALID 17/12Z-18/12Z GENERALLY VFR CONDITIONS. PATCHY EARLY MORNING FOG POSSIBLE WITH VSBY REDUCED 2 SM AT TIMES. SCATTERED AFTERNOON AND NIGHT TIME TSTMS WILL PRODUCE AREAS OF IFR/MVFR FOR CIGS/VSBY NEAR STORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 90 72 91 69 92 / 40 40 40 40 30 SIERRA BLANCA TX 79 64 83 65 85 / 40 40 40 40 30 LAS CRUCES 87 72 91 68 92 / 40 40 40 40 30 ALAMOGORDO 90 71 92 65 92 / 40 40 40 40 30 CLOUDCROFT 67 50 67 49 70 / 40 40 50 50 40 TRUTH OR CONSEQUENCES 87 69 87 65 89 / 40 40 40 40 30 SILVER CITY 80 61 81 57 81 / 40 40 40 40 30 DEMING 88 67 89 65 90 / 40 40 40 40 30 LORDSBURG 89 67 90 65 89 / 40 40 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT TXZ 055>056 NMZ 022>025-030>032 04
Hazardous weather outlook, Aug 17, 10:35 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT THU AUG 17 2006 NMZ022>025-030>032-TXZ055-056-180000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME MONDAY AND BEYOND. HEAVY RAINFALL AND FLOODING POTENTIAL WILL CONTINUE THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:39 PM MDT | Flash Flood Warning | EPZ | Otero | 36 min |
| Aug 16, 6:39 PM MDT | Flash Flood Warning | EPZ | Otero | 111 min |
| Aug 16, 7:06 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 54 min |
| Aug 16, 7:15 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Aug 16, 8:15 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Aug 16, 9:04 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Aug 17, 4:06 PM MDT | Flash Flood Warning | EPZ | Grant | 114 min |
| Aug 17, 4:44 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.